MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47616
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a video was included with the report.The video depicts the wire guide with coating damage distal to the 1 cm band marking.Our laboratory evaluation of the product said to be involved confirmed the report.The tip of the device was bent at approximately 6.5 cm from the distal end.Approximately 5.8 cm to 5.9 cm from the distal end is a section of bare core wire.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat® 2 calibrated tip wire guide.The user reports, at the time of being [beginning] in the procedure and making the movements with the wire guide, the user observed on the wire guide that the cover of the tip is down [coating damage at tip].It was approximately at 6 cm of the tip of the guide.So they rejected the guide wire for another new one.No complications in the patient.No part of the device is inside the patient.They used another manufacturer's wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8856515
Report Number1037905-2019-00437
Device Sequence Number2499191
Product Code OCY
UDI-Device Identifier00827002476165
UDI-Public(01)00827002476165(17)211005(10)W4128331
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberG47616
Device Catalogue NumberAWG2-35-450
Device Lot NumberW4128331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 DUODENOSCOPE